Indian Journal of Anaesthesia  
About us | Editorial board | Search | Ahead of print | Current Issue | Past Issues | Instructions
Home | Login  | Users Online: 2376  Print this pageEmail this pageSmall font sizeDefault font sizeIncrease font size    


CASE REPORT
Year : 2011  |  Volume : 55  |  Issue : 2  |  Page : 184-186

Catatonia and jaw dislocation in the postoperative period with epidural morphine


Department of Anaesthesiology and Critical Care, JIPMER, Pondicherry, India

Correspondence Address:
Satyen Parida
Qr. No. E-44, JIPMER Campus, Dhanvantari Nagar, Pondicherry - 605 006
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0019-5049.79904

Rights and Permissions

We report a case of temporomandibular joint dislocation occurring in the postoperative period in a patient, who developed catatonia following administration of a single dose of epidural morphine. The catatonic response to epidural morphine was delayed by several hours in the postoperative period, and might have resulted from intrathecal migration of the drug, through an initial dural puncture while locating the epidural space. The temporomandibular joint dislocation was diagnosed only after reversal of the effects of morphine with naloxone, when the patient complained of inability to fully close her mouth.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2051    
    Printed101    
    Emailed0    
    PDF Downloaded304    
    Comments [Add]    

Recommend this journal